Alert archive / Pennsylvania / Flash Flood Warnings in 2006

Flash Flood Warning 27, NWS Pittsburgh, PA

June 26, 2006Fayette County, Pennsylvania

NWS Pittsburgh, PA issued this flash flood warning at Jun 26, 2006, 6:37 PM EDT for Fayette County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2006, 6:37 PM EDT (22:37 UTC)
Expired
Jun 26, 2006, 10:30 PM EDT
In force
4 hr
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Fayette County, PA

The radar

The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:00 PM EDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jun 26, 2:00 PM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
200 PM EDT MON JUN 26 2006

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
WARM SOUTHERLY FLOW OF MOIST AIR WILL BRING SHOWERS AND SCATTERED
THUNDERSTORMS FOR TONIGHT THROUGH TUESDAY NIGHT. A FLASH FLOOD
WATCH REMAINS IN EFFECT FOR MUCH OF THE FORECAST AREA AS PERIODS
OF SHOWERS AND THUNDERSTORMS CONTINUE. WIDESPREAD CLOUD COVER WILL
KEEP TEMPS LESS THAN 80.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...
WARM AND HUMID CONDTIONS WILL CONTINUE THROUGH THE WEEKEND WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY THROUGH SUNDAY. AS
A COLD FRONT PUSHES EAST OF THE DISTRICT LATE SUNDAY A WEAK RIDGE
OF HIGH PRESSURE WILL BRING DRY WEATHER FOR MONDAY.

&&

.AVIATION...
CONDITIONS RANGE FROM VFR AROUND THE OUTER TERMINALS ZZV, FKL, DUJ,
MGW TO MVFR IN THE CENTER OF CLOUD COVERED RAIN PLUME MOVING OUT OF
WESTERN WEST VA. WILL PLAN ON THIS RAIN MOVING INTO WESTERN
TERMINALS NEXT FEW HOURS LOWERING CIGS AND VSBYS AGAIN. ONLY
TERMINAL TO INCLUDE THUNDER IS MGW CLOSER TO THE OPEN SKIES. LATER
TONIGHT HAVE GONE WITH 1-2SM FOG AND IFR CIGS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ001 UNTIL 8 PM TUESDAY.
OH...FLASH FLOOD WATCH FOR OHZ040-041-049-050-059-069 UNTIL 8 PM
     TUESDAY.
PA...FLASH FLOOD WATCH FOR PAZ007>009-013>016-020>023-029>032 UNTIL
     8 PM TUESDAY.
WV...FLASH FLOOD WATCH FOR WVZ001>004-012-021>023-041 UNTIL 8 PM
     TUESDAY.
&&
Hazardous weather outlook, Jun 26, 4:46 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
446 AM EDT MON JUN 26 2006

MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-270900-
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER-
446 AM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN IS POSSIBLE TODAY. THIS RAIN MAY BE HEAVY ENOUGH TO
CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
AREA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE RISK FOR HEAVY RAIN WILL CONTINUE THROUGH TUESDAY. BECAUSE OF
THIS THREAT A FLASH FLOOD WATCH IS IN EFFECT UNTIL TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TUESDAY.

OHZ040-041-049-050-059-069-WVZ001>004-012-270900-
CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-MONROE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-
446 AM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN IS POSSIBLE TODAY. THIS RAIN MAY BE HEAVY ENOUGH TO
CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE
AREA TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE RISK FOR HEAVY RAIN WILL CONTINUE THROUGH TUESDAY. BECAUSE OF
THIS THREAT A FLASH FLOOD WATCH IS IN EFFECT UNTIL TUESDAY EVENING.
THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TUESDAY.

OHZ039-048-057-058-068-270900-
TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-
446 AM EDT MON JUN 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO.

.DAY ONE...TODAY AND TONIGHT

RAIN IS EXPECTED TO DEVELOP ACROSS THE AREA TODAY. THERE IS THE
POTENTIAL FOR THIS RAIN TO BECOME HEAVY. IF HEAVY RAIN DOES
DEVELOP ACROSS THE AREA A FLASH FLOOD WATCH MAY BE ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE RISK FOR HEAVY RAIN WILL CONTINUE THROUGH TUESDAY. BECAUSE OF
THIS THREAT A FLASH FLOOD WATCH MAY BE NEEDED ON TUESDAY. THERE
IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TUESDAY.

In the hours before

Special weather statement, Jun 26, 4:11 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
411 PM EDT MON JUN 26 2006

MDZ001-262115-
GARRETT MD-
411 PM EDT MON JUN 26 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
GARRETT...

AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS IN SOUTHEAST PRESTON COUNTY MOVING
NORTHEAST TOWARD GARRETT COUNTY AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ACCIDENT...DEEP CREEK LAKE STATE PARK...MCHENRY...OAKLAND

BE ALERT FOR GUSTY WINDS TO 40 MPH...SMALL HAIL...AND FREQUENT
LIGHTNING.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Special weather statement, Jun 26, 4:24 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
424 PM EDT MON JUN 26 2006

PAZ032-262130-
FAYETTE PA-
424 PM EDT MON JUN 26 2006

...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH FAYETTE COUNTY..

AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A STRONG THUNDERSTORM NEAR OHIOPYLE...MOVING NORTH AT 15
MPH.  OTHER STRONG THUNDERSTORMS WERE MOVING TOWARD FAYETTE COUNTY
FROM PRESTON COUNTY WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
CHALKHILL...CONNELLSVILLE...DUNBAR...ELLIOTTSVILLE...FARMINGTON...
HOPWOOD AND OHIOPYLE.

THE STORMS COULD DUMP 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF
TIME.  THIS WILL CAUSE FLOODING IN POOR DRAINAGE AREAS AND IN LOW
SPOTS.  IF YOU PLAN TO TRAVEL ROUTE 40 THROUGH THE LAUREL MOUNTAINS,
BE AWARE OF WATER PONDING ON THE ROAD.
Special weather statement, Jun 26, 4:42 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
442 PM EDT MON JUN 26 2006

WVZ023-262145-
PRESTON WV-
442 PM EDT MON JUN 26 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
PRESTON...

AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS WITH HEAVY DOWNPOURS 3 MILES SOUTHEAST OF
KINGWOOD...MOVING NORTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BRUCETON MILLS...HAZELTON...KINGWOOD...TERRA ALTA...TUNNELTON AND
VALLEY POINT.

SOME OF THE STREAMS RECEIVING THE HEAVIEST RAIN ARE ROARING
CREEK...GREENS RUN...DORITY RUN...DAUGHERTY RUN AND ELSEY RUN. OTHER
STREAMS IN THE AREA ARE ALSO GETTING HEAVY RAIN.

RAINFALL AMOUNTS OF 1 TO 2 INCHES IN LESS THAN AN HOUR ARE POSSIBLE
WITH THESE STORMS. NEVER DRIVE THROUGH FLOODED ROADS.

PLEASE REPORT FLOODING...HAIL...STRONG WINDS OR WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 26, 4:52 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
452 PM EDT MON JUN 26 2006

MDZ001-262145-
GARRETT MD-
452 PM EDT MON JUN 26 2006

...THUNDERSTORMS MOVING THROUGH GARRETT COUNTY...

AT 448 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER MCCOMAS BEACH...MOVING NORTHEAST
AT 25 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ACCIDENT...BITTINGER...DEEP CREEK LAKE STATE
PARK...GRANTSVILLE...MCHENRY...FOXTOWN...BEVANSVILLE.

BE AWARE OF WINDS GUSTING TO 35 MPH...SMALL HAIL...AND FREQUENT
LIGHTNING.  ALSO THIS STORM WILL PRODUCE VERY HEAVY
DOWNPOURS...POSSIBLY UP TO AN INCH PER HOUR.  WATER CAN COLLECT VERY
RAPIDLY ON ROADS AND LOW LYING AREAS.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 26, 5:26 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
526 PM EDT MON JUN 26 2006

PAZ032-262230-
FAYETTE PA-
526 PM EDT MON JUN 26 2006

...HEAVY RAIN...

HEAVY RAINS TO CONTINUE THROUGH THE FOLLOWING COUNTY...FAYETTE...

AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED HEAVY RAIN IN PRESTON COUNTY MOVING NORTH INTO EASTERN
FAYETTE COUNTY AT 15 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CHALKHILL...CONNELLSVILLE...DUNBAR...ELLIOTTSVILLE...FARMINGTON AND
  OHIOPYLE

BE AWARE OF HEAVY DOWNPOURS AND LIGHTNING WITH THIS STORM.

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:15 PM EDTFlash Flood WarningPBZCarroll3 hr
Jun 26, 5:56 PM EDTFlash Flood WarningPBZPreston, Tucker4 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.